Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Tulsa, OK

August 7, 2011LeFlore County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 7, 2011, 3:45 PM CDT for LeFlore County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 3:45 PM CDT (20:45 UTC)
Expired
Aug 7, 2011, 4:15 PM CDT
In force
30 min
Issued by
NWS Tulsa, OK

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 98 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.8 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 419 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
419 J/kg
Mixed-layer CIN
-300 J/kg
Mixed-layer LCL
2188 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

911 
WWUS84 KTSA 072045
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT SUN AUG 7 2011

OKZ049-076-072115-
LE FLORE OK-PUSHMATAHA OK-
345 PM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN LE FLORE AND NORTHEASTERN PUSHMATAHA

AT 345 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF ALBION...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HONOBIA AND ALBION.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 55 MPH.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3450 9514 3468 9515 3468 9478 3450 9476
TIME...MOT...LOC 2045Z 259DEG 7KT 3463 9499

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:35 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Aug 7, 2:35 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
235 PM CDT SUN AUG 7 2011

.DISCUSSION...

DENSE CLOUD COVER AND AREA OF SHOWERS/STORMS ALIGNED ALONG THE
INTERSTATE 40 CORRIDOR HAVE KEPT TEMPERATURES CLOSER TO NORMAL
ACROSS THAT PART OF THE FORECAST AREA. FORT SMITH IS ON THE VERGE
OF BREAKING THEIR TRIPLE DIGIT STREAK...AS THEIR HIGH HAS ONLY
BEEN 99 SO FAR...AND DENSER CLOUD COVER IS ATOP THE AREA AT THE
MOMENT.

OVERNIGHT POPS WILL BE A GAME TIME DECISION...BASED ON HOW THE
SHOWERS NEAR I-40 ARE BEHAVING. GREATEST CHANCE OF PRECIP
OVERNIGHT LOOKS TO BE IN FAR NORTHEAST OKLAHOMA AND INTO NORTHWEST
ARKANSAS WITH CONVECTION ORIGINATING IN KANSAS AND MISSOURI
SKIRTING THE AREA.

OUR LAST VERY HOT DAY FOR AWHILE SHOULD BE TOMORROW...WITH
TEMPERATURES AGAIN APPROACHING 110 FOR A GOOD CHUNK OF EASTERN
OKLAHOMA AND WEST CENTRAL ARKANSAS. SOUTH TO SOUTHWEST WINDS WILL
BE SUSTAINED IN THE 15 TO 20 MPH RANGE IN EASTERN OKLAHOMA...WITH
FREQUENT GUSTS ABOVE 20 MPH...WHICH WILL ONLY WORSEN THE ONGOING
FIRE DANGER. THESE SPEEDS ARE MARGINAL FOR A WARNING...BUT
TEMPERATURE/RELATIVE HUMIDITY COMBO MORE THAN MAKES UP FOR THE
RELATIVE LACK OF WIND SPEED. FIRE WEATHER WATCH CONFIGURATION
LOOKS GOOD FOR NOW...AND WILL PASS ON ANY UPGRADE DECISION TO
FUTURE SHIFTS.

THUNDERSTORM CHANCES INCREASE LATE TOMORROW AND INTO TOMORROW
NIGHT AS A FRONT BEGINS TO MOVE THROUGH THE AREA. SEVERE WEATHER
WILL BE POSSIBLE...WITH DOWNBURST POTENTIAL HIGH.

MEDIUM RANGE MODELS CONTINUE TO BE SOMEWHAT INCONSISTENT ON THE
DETAILS OF THE FRONTAL PASSAGE AND COOLDOWN...MOST NOTABLY THE
TIMING. CURRENT DATA SUGGEST THAT THE WEEKEND WILL BRING THE
INFLUENCE OF TRUE NORTHWEST FLOW INTO THE REGION...WHICH COULD
ACTUALLY LEAD TO A COUPLE OF DAYS OF BELOW NORMAL HIGHS FOR PARTS
OF THE REGION. PRECIP POTENTIAL WILL ALSO REMAIN IN THE FORECAST
FOR MUCH OF NEXT WEEK AND THE WEEKEND. WENT FAIRLY CONSERVATIVE
WITH THE COOLDOWN...KEEPING NEAR TO ABOVE NORMAL TEMPERATURES IN
THE FORECAST. HOWEVER...AFTER THE TEMPERATURES OF LATE...MID/UPPER
90S ARE VERY WELCOME FOR MOST.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   83 110  77 100 /  20  20  30   0
FSM   82 110  79 100 /  10  10  40  10
MLC   82 107  79 102 /  10   0  20  10
BVO   75 112  72  98 /  20  20  40   0
FYV   76 102  72  94 /  20  20  50  10
BYV   76 101  71  91 /  30  20  60  10
MKO   81 107  75 101 /  10  20  30  10
MIO   76 107  73  95 /  30  30  50   0
F10   81 109  76 101 /  10  10  20  10
HHW   82 106  81 103 /  10   0  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM MONDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     FIRE WEATHER WATCH FROM 10 AM MONDAY TO 10 PM MONDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ070-OKZ071-OKZ073.

     EXCESSIVE HEAT WATCH FROM 7 PM MONDAY TO 9 PM TUESDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...EXCESSIVE HEAT WARNING UNTIL 7 PM MONDAY FOR ARZ001-ARZ002-
     ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

     EXCESSIVE HEAT WATCH FROM 7 PM MONDAY TO 9 PM TUESDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...08
LONG TERM....22
Hazardous weather outlook, Aug 7, 12:55 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1255 PM CDT SUN AUG 7 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1255 PM CDT SUN AUG 7 2011

...DANGEROUS HEAT AND WILDFIRE CONDITIONS CONTINUE...
...SEVERE THUNDERSTORMS POSSIBLE MONDAY AFTERNOON AND EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
        ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
EXCESSIVE HEAT WILL CONTINUE ACROSS THE REGION TODAY. EVEN WITH SOME
RAINFALL YESTERDAY...DRY FINE FUELS WILL CONTINUE TO POSE A WILDFIRE
THREAT. ISOLATED THUNDERSTORMS COULD REDEVELOP ACROSS PORTIONS OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS STRONG DIFFERENTIAL
HEATING CONTINUES. DAMAGING DOWNBURST WINDS WOULD BE POSSIBLE WITH
ANY OF THE STRONGER STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM...WIND AND VERY HIGH FIRE WEATHER POTENTIAL...
                        ALSO DANGEROUS HEAT POTENTIAL.
TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL AND DANGEROUS
                        HEAT POTENTIAL.

EXTENDED DISCUSSION...
A WILDFIRE OUTBREAK IS POSSIBLE IN PARTS OF THE AREA ON MONDAY.
THE ONGOING SERIOUS FIRE WEATHER CONDITIONS COULD WORSEN ON MONDAY
AS WINDS INCREASE AHEAD OF AN APPROACHING COLD FRONT. EVEN THOUGH
SOME RAIN HAS FALLEN IN THE REGION...FINE FUELS WILL DRY RAPIDLY.
A FIRE WEATHER WATCH HAS BEEN ISSUED FOR PARTS OF EASTERN
OKLAHOMA.

THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS MONDAY AFTERNOON WITH INCREASING
WINDS ALOFT. STRONG TO SEVERE THUNDERSTORM DEVELOPMENT WILL BE
POSSIBLE AS A COLD FRONT MOVES INTO REGION LATE MONDAY AFTERNOON AND
EVENING. DAMAGING DOWNBURST WINDS WILL BE LIKELY IN THE STRONGER
THUNDERSTORMS.

THE FRONT THAT MOVES INTO THE REGION MONDAY NIGHT WILL REMAIN IN THE
AREA THROUGH THURSDAY PROVIDING DAILY THUNDERSTORM CHANCES. THE
EXTRA CLOUD COVER AND RAIN POTENTIAL WILL TAKE THE EDGE OF THE
EXTREME HEAT IN MANY AREAS. HOWEVER SOUTHEAST OKLAHOMA WILL LIKELY
CONTINUE TO SEE DANGEROUS HEAT CONDITIONS NEXT WEEK AND ALL OF THE
AREA WILL CONTINUE TO SEE SEASONABLY HOT CONDITIONS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY RESPONSE AND FIRE FIGHTING AGENCIES SHOULD CLOSELY FOLLOW
THE FORECAST AND MAKE APPROPRIATE PLANS TO HANDLE THE POTENTIAL FOR
WORSENING FIRE WEATHER CONDITIONS MONDAY. STRONG AND ERRATIC WINDS
WILL ALSO BE POSSIBLE NEAR THE STRONGER STORMS...WHICH COULD FURTHER
EXACERBATE PROBLEMS FIGHTING ANY WILDFIRES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 7, 3:43 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
343 PM CDT SUN AUG 7 2011

OKZ073-072115-
PITTSBURG OK-
343 PM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     PITTSBURG

AT 342 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF ARPELAR...MOVING NORTHEAST AT 5 MPH.  OTHER STORMS WERE
DEVELOPING IN PITTSBURG COUNTY.  ANY STORM THAT FORMS IN THIS HOT
ATMOSPHERE WILL BE LIKELY PRODUCE 45 TO 55 MPH.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3512 9578 3483 9554 3475 9595 3499 9609
TIME...MOT...LOC 2042Z 234DEG 4KT 3497 9590
Special weather statement, Aug 7, 3:45 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT SUN AUG 7 2011

OKZ049-076-072115-
LE FLORE OK-PUSHMATAHA OK-
345 PM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN LE FLORE AND NORTHEASTERN PUSHMATAHA

AT 345 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF ALBION...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HONOBIA AND ALBION.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 55 MPH.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3450 9514 3468 9515 3468 9478 3450 9476
TIME...MOT...LOC 2045Z 259DEG 7KT 3463 9499

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:02 PM CDTSpecial Weather StatementTSATulsa28 min
Aug 6, 7:05 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner40 min
Aug 6, 7:06 PM CDTSpecial Weather StatementTSATulsa39 min
Aug 6, 7:28 PM CDTSpecial Weather StatementTSATulsa32 min
Aug 6, 7:34 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa20 min
Aug 6, 7:37 PM CDTSpecial Weather StatementTSAMayes38 min
Aug 6, 8:22 PM CDTSpecial Weather StatementTSACraig, Nowata, Rogers53 min
Aug 6, 8:36 PM CDTSpecial Weather StatementTSAPawnee54 min
Aug 6, 9:10 PM CDTSpecial Weather StatementTSACraig, Delaware, Ottawa65 min
Aug 7, 3:43 PM CDTSpecial Weather StatementTSAPittsburg32 min
Aug 7, 4:02 PM CDTSevere Thunderstorm WarningTSAPittsburg43 min
Aug 7, 5:06 PM CDTSpecial Weather StatementTSAPittsburg24 min
Aug 7, 5:29 PM CDTSpecial Weather StatementTSAPushmataha46 min
Aug 7, 5:42 PM CDTSpecial Weather StatementTSALeFlore48 min
Aug 7, 5:52 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha38 min
Aug 6, 7:01 PM CDTSevere Thunderstorm WarningTSACarroll, Madison44 min
Aug 6, 8:24 PM CDTSpecial Weather StatementTSAMadison66 min
Aug 6, 9:06 PM CDTAreal Flood AdvisoryTSACarroll, Madison3 hr

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.